# SDR SWDG20080077

- Difficulty date: March 19, 2007
- Submitted: May 5, 2008
- Operation: General aviation
- Aircraft: N803DG
- Make and model: Airtrc AT802A
- Aircraft serial: 802A0077
- Aircraft time: 1,800 hours, 2,520 cycles
- Engine: Pwc PT6A67AG
- Engine time: 1,800 hours, 2,520 cycles
- Propeller: Hartzl HCB5MA3
- System (JASC): 7250 · Turbine Section
- Part: Gas Generator
- Part number: 310718501
- Condition: Eroded
- Location: Engine
- Part time: 1,800 hours, 2,520 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AS THE 'T' HEAD BOLTS WERE BEING REMOVED FOR HSI, ONE NUT DETACHED FROM THE BOLT SHANK WITH THE THREAD INSIDE THE NUT.  CLOSE INSPECTION OF THE ADJACENT BOLT REVEALED SEVERE EROSION (NOT CORROSION OR STRETCH DAMAGE) TO THE BOLT SHANK.  IT WAS FURTHER NOTED AND PHOTOGRAPHED BY THE MANUFACTURER REP THAT THE EXHAUST DUCT FLANGE AND GAS GENERATOR FLANGE IN THE BROKEN BOLT AREA HAD MATERIAL LOSS THAT WAS ALLOWING P3 AIR LOSS THAT MAY BE ATTRIBUTED TO THE HIGHER THAN NORMAL OIL TEMP INDICATION ON THE GROUND.  THE AIR LEAK IS VENTING ONTO THE SCAVENGE OIL TUBE COUPLING.  MANUFACTURER REPS SAY THAT THIS IS AN ISOLATED CASE AND IS NOT A SAFETY OF FLIGHT ISSUE AS THAT THERE ARE MANY MORE BOLTS THAT HOLD 'C' FLANGE TOGETHER.
